Wisconsin, 2013Drought in Wisconsin, January 1 to 31, 2013
January 1 to 31, 2013 · NWS DLH · 6 events in 6 counties and zones
Severe Drought (D2) conditions continued from far Western Douglas County, all of Burnett county, the southern half of Washburn County, extreme southern Sawyer County and most of Price County.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Drought (D2) conditions continued from far Western Douglas County, all of Burnett county, the southern half of Washburn County, extreme southern Sawyer County and most of Price County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Dec 31, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Dec 31, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1111 PM CST MON DEC 31 2012
.AVIATION...06Z TAFS.
SEE 00Z DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 738 PM CST MON DEC 31 2012/
UPDATE...LOWERED MIN TEMPS ALONG THE NORTH SHORE AS PRIOR
FORECAST MIN TEMPS HAVE ALREADY BEEN MET. CHANGED THE MENTION OF
SNOW SHOWERS TO FLURRIES OVER A PORTION OF IRON COUNTY AS TOO MUCH
SHEAR NEAR THE SFC IS PRECLUDING MORE THAN A MENTION OF FLURRIES.
PREV DISCUSSION... /ISSUED 530 PM CST MON DEC 31 2012/
AVIATION...00Z TAFS.
VFR THROUGH 21Z WITH HIGH PRESSURE NEARBY. AFTER 21Z...A BATCH OF
LOW CLOUDS IN THE MVFR RANGE WILL ARRIVE IN THE WAA AHEAD OF THE
CLIPPER FOR WEDNESDAY.
PREV DISCUSSION... /ISSUED 309 PM CST MON DEC 31 2012/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
ARCTIC HIGH PRESSURE OVER NORTH DAKOTA WILL CONTINUE TO BRING COLD
CONDITIONS TO THE NORTHLAND THROUGH TUESDAY. LIGHT LAKE EFFECT SNOW
SHOWERS OVER THE GOGEBIC RANGE WILL GRADUALLY SHIFT EASTWARD AND
DIMINISH LATE TONIGHT. WINDS WILL BE LIGHT OUT OF THE WEST TONIGHT
BUT WITH TEMPERATURES IN THE TEENS BELOW ZERO...WIND CHILL VALUES
WILL MEET ADVISORY CRITERIA. WILL ISSUE A WIND CHILL ADVISORY FOR
THE MINNESOTA ZONES STARTING AT 10 PM TONIGHT GOING THROUGH 9 AM
TUESDAY MORNING. THE CENTER OF THE HIGH PRESSURE SYSTEM WILL SETTLE
TO THE SOUTHEAST AND BE OVER THE STATE OF IOWA ON TUESDAY.
TEMPERATURES WILL BE SLIGHTLY WARMER WITH HIGHS AROUND 10 DEGREES
ABOVE ZERO. CLOUDS WILL INCREASE AHEAD OF THE NEXT WEATHER SYSTEM
THAT WILL DIVE OUT OF CANADA ON TUESDAY NIGHT PREVENTING FROM LOW
TEMPERATURES FROM FALLING BELOW ZERO. SOME LIGHT SNOW WILL BEGIN TO
SPREAD INTO THE NORTHWESTERN PORTIONS OF THE CWA LATE TUESDAY NIGHT.
LONG TERM...WEDNESDAY THROUGH MONDAY.
FOCUS IN LONG RANGE REMAINS ON POPS WED/THURS. MODELS CONTINUE TO
SHOW A STRENGTHENING SHORT WAVE THAT DROPS SE OVER THE CANADIAN
ROCKIES/SW MANITOBA TUESDAY NIGHT...PASSES OVER THE NORTHLAND/WRN
LAKE SUPERIOR REGION WED...THEN EXITS OVER THE GREAT LAKES/SRN
ONTARIO LATE WED NIGHT/THURS. THIS WILL BE A HIGH-POP BUT LOW
QPF/SNOW SITUATION WITH WIDESPREAD SNOW SHOWERS OVER THE REGION
WED...BUT ONLY LIGHT ACCUMULATIONS ON THE ORDER OF A HALF TO ONE
INCH WITH LOCALLY HIGHER AMOUNTS. HAVE INCREASED TO BROAD BRUSH
LIKELY POPS OVER MUCH OF THE DLH CWA WED...WITH SCT SHSN
LINGERING WED EVENING.
THERE WILL BE A PERIOD OF LAKE/TERRAIN ENHANCEMENT ALONG THE SHORES
OF LAKE SUPERIOR. LATEST NAM/GFS/ECM ARE IN AGREEMENT THAT BL WINDS
TURN OUT OF THE E/SE ALONG THE NORTH SHORE /MAINLY EAST OF SILVER
BAY/ AS THE WAVE APPROACHES WED...THEN SHIFT TO THE N/NW FAVORING
THE SOUTH SHORE ZONES AS THE LOW DEPARTS WED NIGHT INTO THURS.
HOWEVER...THE FAVORED REGION FOR ANY LAKE EFFECT SNOW WILL BE
DEPENDENT ON TIMING AND TRACK OF THE SFC LOW THAT IS STILL SOMEWHAT
UNCERTAIN.
BEYOND THURSDAY THE NORTHLAND BECOMES SITUATED IN A PERSISTENT
NORTHWEST FLOW. LONG TERM MODELS SUGGEST SEVERAL FAST MOVING WEAK
WAVES PASS OVER THE UPPER PLAINS/SRN CANADA. HOWEVER...HAVE KEPT A
DRY FCST ATTM AS THE TRACK OF ANY OF THE WAVES REMAINS VERY
UNCERTAIN AND ACCUMULATING SNOW CHANCES MINIMAL.
TEMPERATURES DO LOOK TO MODERATE THROUGH THE WEEKEND AND INTO NEXT
WEEK WITH A RETURN TO HIGHS IN THE 20S EXPECTED...WITH A FEW
READINGS AROUND 30 POSSIBLE.
&&
.POINT TEMPS/POPS...
DLH -9 11 2 18 / 0 0 10 70
INL -19 10 0 18 / 0 10 10 70
BRD -13 12 2 21 / 0 0 10 70
HYR -10 11 1 21 / 0 0 10 60
ASX -6 13 5 22 / 0 0 10 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL 9 AM CST TUESDAY FOR MNZ010>012-
018>021-025-026-033>038.
WI...NONE.
LS...NONE.
&&
AVIATION...GSFHazardous weather outlook, Dec 31, 3:39 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
339 PM CST MON DEC 31 2012
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
339 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
COLD AIR AND WEST TO NORTHWEST WINDS TONIGHT WILL PRODUCE VERY
COLD WIND CHILLS ACROSS NORTHEAST MINNESOTA. A WIND CHILL ADVISORY
IS IN EFFECT. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLD AIR AND WESTERLY WINDS WILL PRODUCE VERY COLD WIND CHILLS ACROSS
NORTHEAST MINNESOTA TUESDAY MORNING. A WIND CHILL ADVISORY IS IN
EFFECT.
LIGHT SNOW IS POSSIBLE WEDNESDAY ACROSS PARTS OF THE NORTHLAND.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.
LSZ121-140>148-011130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
339 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDS WILL INCREASE OUT OF THE SOUTHWEST ON TUESDAY AND A SMALL
CRAFT ADVISORY MAY BE NEEDED FOR A PORTION OF THE SOUTH SHORE OF
LAKE SUPERIOR.
KK
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Drought, Burnett
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Burnett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.863, -92.368 (the zone’s center; the record gives no point)
Drought conditions continued across Burnett County.
Drought, Douglas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
Drought conditions continued across Western Douglas County.
Drought, Iron
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Iron forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.317, -90.264 (the zone’s center; the record gives no point)
Drought conditions continued across Southern Iron County.
Drought, Price
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Price forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.680, -90.361 (the zone’s center; the record gives no point)
Drought conditions continued across Central and Southern Price County.
Drought, Sawyer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Sawyer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.880, -91.145 (the zone’s center; the record gives no point)
Drought conditions continued across extreme Southern Sawyer County.
Drought, Washburn
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Washburn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.899, -91.791 (the zone’s center; the record gives no point)
Drought conditions continued across the southwestern half of Washburn County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427517, 427518, 427519, 427520, 427521, 427522.